Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 18, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at May 15, 2010, 5:25 AM CDT for Reynolds County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2010, 5:25 AM CDT (10:25 UTC)
- Expired
- May 15, 2010, 11:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Reynolds County, MO
The radar
The St Louis radar (KLSX), 168 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 461 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055
WGUS53 KLSX 151025
FFWLSX
MOC179-151630-
/O.NEW.KLSX.FF.W.0018.100515T1025Z-100515T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CDT SAT MAY 15 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
REYNOLDS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 1130 AM CDT
* AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1.5 TO 2 INCHES OF RAIN HAD ALREADY
FALLEN...AND MORE THUNDERSTORMS WITH HEAVY RAIN WERE CONTINUING
TO DEVELOP.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELLINGTON...GARWOOD AND REYNOLDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3705 9097 3709 9098 3710 9103 3716 9105
3716 9107 3720 9111 3720 9113 3725 9114
3726 9117 3741 9119 3752 9078 3737 9078
3737 9075 3717 9073 3714 9078 3705 9079
$$
CARNEY1 follow-up statement
730
WGUS73 KLSX 151631
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1131 AM CDT SAT MAY 15 2010
MOC179-151643-
/O.EXP.KLSX.FF.W.0018.000000T0000Z-100515T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
REYNOLDS MO-
1131 AM CDT SAT MAY 15 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR REYNOLDS COUNTY
WILL BE ALLOWED TO EXPIRE AT 1130 AM CDT...
ALTHOUGH RAIN WILL CONTINUE FOR THE REST OF THE MORNING AND INTO THE
AFTERNOON IT APPEARS THAT IT WILL NOT BE HEAVY ENOUGH TO PRODUCE
FLASH FLOODING.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3705 9097 3709 9098 3710 9103 3716 9105
3716 9107 3720 9111 3720 9113 3725 9114
3726 9117 3741 9119 3752 9078 3737 9078
3737 9075 3717 9073 3714 9078 3705 9079
$$
GKSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at May 15, 4:46 AM CDT, 39 minutes earlier.
Area forecast discussion, May 15, 4:46 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
446 AM CDT SAT MAY 15 2010
.DISCUSSION...
/445 AM CDT SAT MAY 15 2010/
ALTHOUGH WEATHER FEATURES ACROSS THE REGION ARE FAIRLY NEBULOUS...THERE
IS QUITE A BIT OF "WEATHER" GOING ON EARLY TODAY. BROAD AREA OF
SHOWERS AND THUNDERSTORMS HAS BEEN WORKING NNE OUT OF AR AND S MO
OVERNIGHT...AHEAD OF WEAK AND RATHER ILL-DEFINED SHORTWAVE. WITH
SHORTWAVE MOVING THIS DIRECTION...AND WEAK BUT SUSTAINED WAA AND
THETA-E ADVECTION THROUGHOUT THE MID MISSISSIPPI VALLEY...SEE NO
REASON THAT THIS PRECIP SHIELD WON'T OVERSPREAD MOST OF OUR CWA BY
MIDDAY...WITH N FRINGES BRUSHING OUR FAR NW COUNTIES...AND POCKETS
OF HEAVY RAIN FALLING FROM THE EASTERN OZARKS THROUGH THE STL
AREA. THUNDERSTORMS OVR S MO HAVE TENDED TO WEAKEN AS THEY MOVE N
INTO THE MORE STABLE AIR...BUT CERTAINLY ACTIVE CONVECTION WILL BE
OCCURRING IN THE S THIRD OF OUR FA THIS MORNING. DUE TO THIS...AND
WITH RECENT RADAR TRENDS INDICATING THE MOST ACTIVE CONVECTION
BEGINNING TO TRAIN IN A N-S ORIENTATION JUST E OF UNO...DECIDED AT
THE LAST MINUTE TO GO OUT WITH A FLASH FLOOD WATCH FOR OUR FAR SW
COUNTIES FOR THIS MORNING.
LOTS OF QUESTIONS ON HOW THIS MORNING'S PRECIP TRENDS WILL EVOLVE
THIS AFTERNOON AND EVENING. THE GFS SEEMS TO HAVE THE BEST HANDLE
ON PRECIP/FORCING THIS MORNING...AND BASED ON ITS FORECAST OF SHORTWAVE
POSITION AND PROGGED WWA/THETA-E ADVECTION BELIEVE THE AXIS OF
PRECIP WILL GRADUALLY SHIFT FROM THE STL AREA INTO CNTRL IL...AND
GRADUALLY DIMINISH THIS AFTERNOON AND INTO THE EARLY EVENING HOURS.
MUCH AS YESTERDAY...SHORT RANGE MODELS VARY GREATLY IN THEIR
FORECASTS OVER THE NEXT 48 HOURS. MODEL CONSENSUS SUGGESTS THAT
THERE SHOULD BE A LULL IN PRECIP TONIGHT...BEFORE THE SLOW MOVING
UPPER TROF CAUSES PRECIP TO RAMP UP ONCE AGAIN ON SUNDAY AND
SUNDAY NIGHT. SYSTEM SHOULD EXIT LATE MONDAY AND MONDAY
NIGHT...FINALLY RETURNING DRY WEATHER TO THE AREA. IT CERTAINLY
APPEARS THAT CONVECTIVE FEEDBACK IS CONTAMINATING GFS AND ITS SFC
FIELDS...SO HAVE LEANED TOWARD THE LESS DYNAMIC NAM FORECASTS FOR
SFC FEATURES AFTER TODAY.
TEMPS THROUGH THE WEEKEND ARE VERY TRICKY...BUT DUE TO CLOUDS AND
PRECIP THREAT HAVE GENERALLY GONE WITH A LIMITED DIURNAL TEMP
SWING...LEANING TWD THE COOL SIDE OF GUIDANCE FOR HIGHS AND THE
WARMER SIDE OF GUID FOR LOWS. TODAY COULD BE VERY COOL DEPENDING
ON HOW LONG RAIN LINGERS INTO THE AFTERNOON...AND IN MOST AREAS
SHAVED A FEW MORE DEGREES OFF AN ALREADY CHILLY MAY FORECAST.
TRUETT
&&
.AVIATION...
/1141 PM CDT FRI MAY 14 2010/
NEXT BATCH OF RAIN IS SLOWLY MOVING TO THE NORTH AND EAST OVER FAR
SOUTHWESTERN MISSOURI AS OF 04Z. IT SHOULD SPREAD NORTH
NORTHEASTWARD INTO CENTRAL AND EASTERN MISSOURI THIS MORNING.
CONFIDENCE ON TIMING IS THE BIGGEST ISSUE ATTM...AND THINK IT WILL
BE IN THE 13-14Z TIME FRAME...A FEW HOURS FASTER THAN PREVIOUS
FORECAST. CIGS EVENTUALLY GOING DOWN TO MVFR WITH ONSET OF RAIN AND
LOWERING A BIT FROM THERE...THOUGH DO NOT ANTICIPATE IFR CONDITIONS
AT THIS TIME. AS FOR KUIN...SHOULD REMAIN DRY TIL 19Z. LIGHT AND
VARIABLE WINDS TO BECOME EAST TO NORTHEASTERLY AND PICKUP BETWEEN 5
AND 10 KTS. RAIN TO COME TO AN END BETWEEN 01Z AND 05Z...BUT CIGS TO
REMAIN LOW END MVFR THROUGH REST OF FORECAST PERIOD.
SPECIFICS FOR KSTL...SEE DISCUSSION ABOVE...PLUS KEPT CB MENTION IN
AT KSTL/KSUS DUE TO ISOLATED POSSIBILITY OF SOME THUNDERSTORMS.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR CRAWFORD MO-
IRON MO-REYNOLDS MO-WASHINGTON MO.
IL...NONE.
&&
WFO LSXHazardous weather outlook, May 14, 11:28 PM CDT, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1128 PM CDT FRI MAY 14 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-151200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1128 PM CDT FRI MAY 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE FOR AREAS OF MISSOURI SOUTH OF THE MISSOURI RIVER. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. MODERATE TO MAJOR FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI...MISSOURI...AND NORTH FABIUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS WILL SPREAD ACROSS THE ENTIRE REGION ON SATURDAY AND CONTINUE THROUGH MONDAY. MODERATE TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON PARTS OF THE MISSISSIPPI...MISSOURI...NORTH FABIUS...AND MIDDLE FABIUS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:58 AM CDT | Flash Flood Watch | LSX | Crawford, Iron, Reynolds, Washington | 9 hr |
| May 15, 10:24 AM CDT | River Flood Warning | LSX | Lincoln | 6 days |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.